Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 3, 2013, 3:13 PM PDT for Eureka County, Lander County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 3:13 PM PDT (22:13 UTC)
- Expired
- Sep 3, 2013, 9:30 PM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 99 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WGUS55 KLKN 032213
FFWLKN
NVC011-015-040115-
/O.NEW.KLKN.FF.W.0027.130903T2213Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF GRASS VALLEY...
EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...
* UNTIL 615 PM PDT
* AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INTENSE RAINFALL FROM A TRAINING LINE OF STRONG THUNDERSTORMS.
THIS WILL RESULT IN FLASH FLOODING ACROSS ROUTE 306 FROM MOUNT
TENABO TO GRASS VALLEY TO 15 MILES NORTHWEST OF AUSTIN. RADAR
ESTIMATES THREE QUARTERS TO ONE INCH OF RAINFALL HAS ALREADY
OCCURRED...WITH ADDITIONAL AMOUNTS OF UP TO ONE INCH POSSIBLE.
LOCATIONS NEAR THE PATH OF FLASH FLOODING INCLUDE...GRASS
VALLEY...STATE ROUTE 306...GRASS VALLEY ROAD...UNDERWOOD
CANYON...BAUMAN RANCH...GARDEN STATE PASS...AND WALTI RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3988 11678 4008 11660 4021 11649 3999 11630
3961 11653 3956 11671 3966 11696
$$
JRM5 follow-up statements
621
WGUS75 KLKN 032306
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
406 PM PDT TUE SEP 3 2013
NVC011-015-040115-
/O.CON.KLKN.FF.W.0027.000000T0000Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
406 PM PDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR EAST
CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...
AT 402 PM PDT...DOPPLER RADAR INDICATED INTENSE RAINFALL FROM
TRAINING THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES
ANYWHERE FROM 1 TO ALMOST 3 INCHES OF RAINFALL HAS OCCURRED ACROSS
THE WARNED AREA. ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH IS
POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR RESIDENTS
AND MOTORISTS LIVING OR TRAVELING ALONG GRASS VALLEY
ROAD...ESPECIALLY DIRECTLY ADJACENT TO THE SIMPSON PARK RANGE.
CANYONS...WASHES...AND CREEKS WILL LIKELY SEE FLASH FLOODING. NEVER
CROSS A ROADWAY THAT IS FLOODED!
THE SHAGNASTY BURN SCAR WILL ALSO SEE THE THREAT FOR FLASH FLOODING
AND THE POTENTIAL FOR DEBRIS FLOWS WHERE SOIL AND VEGETATION HAS
BEEN SEVERELY DEGRADED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRASS
VALLEY...RANCHES IN GRASS VALLEY...MOUNTAIN ROADS IN THE SIMPSON
PARK RANGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
3999 11630 3961 11653 3956 11671
$$
JRM958
WGUS75 KLKN 040023
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
523 PM PDT TUE SEP 3 2013
NVC011-015-040115-
/O.CON.KLKN.FF.W.0027.000000T0000Z-130904T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
523 PM PDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR EAST
CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES...
AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. DOPPLER RADAR INDICATES AN INCH TO UP TO AN INCH AND A HALF OF
RAINFALL HAS OCCURED OVER WARNED AREA AND MORE STORMS ARE
APPROACHING AREA WITH AN ADDITIONAL HALF INCH OF RAIN EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRASS VALLEY
AND STATE ROUTE 306...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
3999 11630 3961 11653 3956 11671
$$
RLC151
WGUS55 KLKN 040046
FFWLKN
NVC011-015-040130-
/O.EXT.KLKN.FF.W.0027.000000T0000Z-130904T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF GRASS VALLEY...
EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...
* UNTIL 630 PM PDT
* AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF STRONG THUNDERSTORMS WITH EXCESSIVE AMOUNTS OF
RAINFALL TO MOVE THROUGH THE WARNED AREA. THIS WILL ADD TO THE FLASH
FLOODING THREAT. THIS IS A VERY DANGEROUS SITUATION FOR RESIDENTS
LIVING ALONG GRASS VALLEY ROAD...ALONG THE SIMPSON MOUNTAIN RANGE.
ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE. THIS WILL
BRING THE TOTAL RAINFALL TO AROUND 3 INCHES IN SOME PLACES.
LOCATIONS NEAR THE PATH OF INCLUDE...GRASS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
3999 11630 3961 11653 3956 11671
$$
JRM597
WGUS55 KLKN 040103
FFWLKN
NVC011-015-040430-
/O.EXT.KLKN.FF.W.0027.000000T0000Z-130904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
603 PM PDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF GRASS VALLEY...
EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...
* UNTIL 930 PM PDT
* AT 556 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF STRONG THUNDERSTORMS WITH EXCESSIVE AMOUNTS OF
RAINFALL TO MOVE THROUGH THE WARNED AREA. THIS WILL ADD TO THE FLASH
FLOODING THREAT. THIS IS A VERY DANGEROUS SITUATION FOR RESIDENTS
LIVING ALONG GRASS VALLEY ROAD...ALONG THE SIMPSON MOUNTAIN RANGE.
ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE POSSIBLE. THIS WILL
BRING THE TOTAL RAINFALL TO AROUND 3 INCHES IN SOME PLACES.
LOCATIONS NEAR THE PATH OF INCLUDE...GRASS VALLEY...ESPECIALLY ALONG
THE SIMPSON MOUNTAIN RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
3999 11630 3961 11653 3956 11671
$$
JRM131
WGUS75 KLKN 040435
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
935 PM PDT TUE SEP 3 2013
NVC011-015-040442-
/O.EXP.KLKN.FF.W.0027.000000T0000Z-130904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-LANDER NV-
935 PM PDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LANDER AND
WEST CENTRAL EUREKA COUNTIES...
RAINFALL HAS TAPERED OFF OVER THE AREA AND FLASH FLOODING IS NO
LONGER A THREAT. PONDING OF WATER IN LOW AREAS ON ROADWAYS IS STILL
LIKELY ALONG WITH FLOWING WATER IN NORMALLY DRY WASHES.
&&
LAT...LON 3968 11691 3988 11678 4008 11660 4021 11649
3999 11630 3961 11653 3956 11671
$$
91What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:57 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 3, 1:57 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT TUE SEP 3 2013 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. SOME STORMS WILL PRODUCE FLOODING RAINS...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL GRADUALLY DIMINISH BY THE END OF THE WEEK AS DRIER AIR MOVES OVER THE GREAT BASIN. && .SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE SHOWS A SHORTWAVE TROUGH MOVING THROUGH THE AREA SUPPORTING WIDESPREAD SHOWERS AND THUNDERSTORMS WITH VERY UNSTABLE AIR MASS WITH LI'S -2 TO -3 AND PW'S IN EXCESS OF AN INCH AND STORM MOTIONS NEAR 15 KNOTS...SO FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING. SOME AREAS HAVE BEEN SLOW TO DEVELOP AS THICK CLOUD COVER OVER NORTHERN AND EASTERN NEVADA HAVE KEPT TEMPERATURES DOWN AND DELAYED HITTING CONVECTIVE TEMPERATURES. WEDNESDAY LOOKS LIKE ANOTHER ACTIVE DAY WITH PW'S STILL NEAR AN INCH AND UNSTABLE. ALSO A 50 TO 55 KNOT JET STREAK WILL BE NEAR ELKO COUNTY SO THIS WILL PRODUCE MORE SHEAR AND MAY PRODUCE A FEW STRONG TO SEVERE STORMS. STILL GOOD CHANCE OF FLASH FLOODING...HOWEVER STORM MOTIONS WILL INCREASE TO NEAR 20 KNOTS SO THIS MAY LIMIT FLOOD THREAT. THURSDAY DRIER AIR WILL PUSH INTO THE WESTERN HALF OF THE CWA...WITH LINGERING MOISTURE AND INSTABILITY EXPECT THUNDERSTORMS MAINLY EAST OF A LINE FROM ELKO TO EUREKA. STILL THREAT OF STRONG STORMS WITH POSSIBLE HEAVY RAINS ON THURSDAY MAINLY ACROSS EASTERN ELKO AND WHITE PINE COUNTY AS RIGHT ENTRANCE REGION OF JET WILL AFFECT AREA AND PW'S BETWEEN .80" AND ONE INCH. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. AS UPPER TROF PUSHES INTO THE PACIFIC NORTHWEST THURSDAY...A DRY AND STABLE AIRMASS PUSHES OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT THUNDERSTORMS MAINLY TO BE CONFINED TO ELKO AND WHITE PINE COUNTIES. BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO COUNTY AND WHITE PINE COUNTY...MODELS STILL BRING IN A DRY AND STABLE AIRMASS TO THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST DRY FLOW OVER NV ON SUNDAY AND MONDAY SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES AND MOSTLY CLEAR SKIES. EVEN SO...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. && AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH. WITH AN UNSTABLE AIRMASS...THUNDERSTORMS WILL CONTINUE ACROSS NEVADA THROUGH THIS EVENING WITH SOME LINGERING OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON. && .FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DECREASING OVERNIGHT WITH WETTING RAINS AND POSSIBLE FLASH FLOODING IN SOME AREAS. EXPECT SIMILAR CONDITIONS ON WEDNESDAY WITH A DRYING TREND THURSDAY INTO FRIDAY ACROSS NORTHERN AND WESTERN FIRE ZONES. BREEZY WINDS WILL DEVELOP ON THURSDAY AND FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER RH'S ARE EXPECT TO BE BETWEEN 15 AND 20 PERCENT WITH DRIEST CONDITIONS ACROSS HUMBOLDT COUNTY WHERE RH'S WILL APPROACH CRITICAL LEVELS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 90/87/87/90
Hazardous weather outlook, Sep 3, 2:36 AM PDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT TUE SEP 3 2013 NVZ030-031-033>041-040945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 236 AM PDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL...EASTERN...AND NORTHERN NEVADA TODAY. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR ELKO...EUREKA...LANDER...AND WHITE PINE COUNTIES UNTIL 11 PM PDT /MIDNIGHT MDT/ THIS EVENING. PARTS OF THE REGION UNDER THE FLASH FLOOD WATCH HAVE ALREADY RECEIVED FAR ABOVE NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT AS LIKELY TO FLOOD. SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO SEVERE THIS AFTERNOON WITH GUSTY WINDS AND HAIL. THE POTENTIAL FOR THIS WILL DECREASE AFTER SUNSET. KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A SEMI. TURN AROUND. DON'T DROWN! .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE AS THE WEAK WEARS ON AND MOISTURE SLOWLY MOVES EAST OF THE SILVER STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
In the hours before
Local storm report, Sep 3, 12:01 PM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 9 SE LAMOILLE 40.65N 115.38W
09/02/2013 ELKO NV NWS EMPLOYEE
NWS EMPLOYEES REPORTED THREE SEPERATE AREAS OF
WATER...WHICH FLOWED ACROSS THE ROAD IN LAMOILLE CANYON.
THE ROAD ALSO HAD AREAS OF MUD...ROCK...AND DEBRIS. MOST
OF THE FLASH FLOODING WAS BELOW THOMAS CAMPGROUND. TIME
ESTIMATED BASED OFF OF RADAR AND REPORTS.
&&
JRMSpecial weather statement, Sep 3, 1:27 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT TUE SEP 3 2013
NVZ035-037-032100-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
127 PM PDT TUE SEP 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN
WHITE PINE COUNTIES UNTIL 200 PM PDT...
AT 126 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND VALLEY TO 7
MILES SOUTHWEST OF EUREKA AIRPORT TO 16 MILES SOUTHWEST OF PINTO
SUMMIT...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND VALLEY...
EUREKA AND EUREKA AIRPORT...
PINTO SUMMIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3977 11585 3953 11574 3921 11572 3917 11616
3951 11622 3971 11627
TIME...MOT...LOC 2027Z 268DEG 17KT 3970 11613 3952 11607
3923 11605
JRMSpecial weather statement, Sep 3, 1:58 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 158 PM PDT TUE SEP 3 2013 NVZ036-032130- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 158 PM PDT TUE SEP 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 230 PM PDT... AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF CRESCENT VALLEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4049 11665 4040 11623 4012 11648 4020 11671 TIME...MOT...LOC 2058Z 207DEG 16KT 4028 11650 JRM
Special weather statement, Sep 3, 2:34 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT TUE SEP 3 2013 NVZ035-037-032200- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 234 PM PDT TUE SEP 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 300 PM PDT... AT 229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINTO SUMMIT...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT ON HIGHWAY 50...DUCKWATER ROAD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3956 11585 3939 11563 3930 11592 3939 11601 TIME...MOT...LOC 2134Z 225DEG 6KT 3941 11588 JRM
Special weather statement, Sep 3, 2:35 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT TUE SEP 3 2013
NVZ031-032200-
NORTHERN ELKO COUNTY NV-
235 PM PDT TUE SEP 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
300 PM PDT...
AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF JACKPOT...MOVING NORTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES...HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AREAS JUST EAST OF JACKPOT NEAR US HIGHWAY 93...
&&
LAT...LON 4199 11437 4187 11453 4197 11471 4201 11467
4200 11437
TIME...MOT...LOC 2134Z 217DEG 13KT 4199 11454
RLCSpecial weather statement, Sep 3, 3:00 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT TUE SEP 3 2013 NVZ036-037-032230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 300 PM PDT TUE SEP 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 330 PM PDT... AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTH OF GRASS VALLEY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AREAS NEAR MOUNT TENABO AND STATE ROUTE 306 NEAR MOUNT TENABO... && LAT...LON 4046 11657 4028 11621 4007 11657 4021 11674 TIME...MOT...LOC 2159Z 229DEG 23KT 4015 11654 RLC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:01 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 2, 5:38 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 5:50 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 2, 5:57 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Sep 2, 6:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 2, 6:25 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 6:30 PM PDT | Special Weather Statement | LKN | 60 min | |
| Sep 2, 6:57 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Sep 2, 7:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Sep 3, 4:36 AM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 3, 5:43 AM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 3, 8:00 AM PDT | Special Weather Statement | LKN | White Pine | 30 min |
| Sep 3, 8:19 AM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 3, 8:32 AM PDT | Special Weather Statement | LKN | White Pine | 28 min |
| Sep 3, 9:09 AM PDT | Special Weather Statement | LKN | 21 min | |
| Sep 3, 12:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| Sep 3, 1:03 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 3, 1:18 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Sep 3, 1:27 PM PDT | Special Weather Statement | LKN | 33 min | |
| Sep 3, 1:33 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 27 min |
| Sep 3, 1:58 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Sep 3, 2:21 PM PDT | Flash Flood Warning | LKN | Eureka, White Pine | 3 hr |
| Sep 3, 2:22 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 3 hr |
| Sep 3, 2:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 3, 3:00 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Sep 3, 3:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Sep 3, 3:37 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Sep 3, 4:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 3, 4:26 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt | 34 min |
| Sep 3, 4:34 PM PDT | Flash Flood Warning | LKN | Humboldt | 4 hr |
| Sep 3, 4:58 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 32 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.